Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 12:30 PM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 12:30 PM CDT (17:30 UTC)
- Expired
- May 1, 2021, 1:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
609
WWUS84 KEWX 011730
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 PM CDT Sat May 1 2021
TXZ205>207-220-221-011815-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
1230 PM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
ATASCOSA...WILSON...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 115
PM CDT...
At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sea World to 6 miles south of Stinson
Municipal Airport to Pleasanton. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Pleasanton,
Selma, Floresville, Jourdanton, Poteet, Poth, Stinson Municipal
Airport, San Antonio Int Airport, Randolph AFB, Leon Valley, Kirby,
Alamo Heights, Windcrest, Terrell Hills and Garden Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2921 9860 2947 9879 2975 9831 2943 9803
2899 9805 2889 9818 2886 9857
TIME...MOT...LOC 1730Z 243DEG 27KT 2945 9864 2925 9847 2897 9848
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:05 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 1, 6:05 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 605 AM CDT Sat May 1 2021 .AVIATION... The next round of showers and thunderstorms is developing over DRT eastwards into the San Antonio sites. This activity will affect the terminals for much of the day before some dry weather returns this evening for all but AUS. AUS should see some continued chances for lingering showers a bit longer than the other sites as wrap around moisture moves overhead as the upper low moves east over the area. MVFR/IFR ceilings will continue for much of the period as well before VFR returns late tonight as drier air filters into the area. && .PREV DISCUSSION... /ISSUED 145 AM CDT Sat May 1 2021/ SHORT TERM (Today through Sunday)... After some heavy rainfall yesterday evening along and east of the I35 corridor with pockets of flash flooding, only light to moderate rainfall continues at the present time across the eastern counties. To the west there are some isolated to scattered showers that develop and then dwindles. The upper low remains near West Texas but is expected to move east then northeast today and into the evening hours. As it remains to our west today, rain chances will remain quite high. There is fairly good agreement in the high-res models that the area of precip in the east will slowly decrease in coverage, but at the same time, additional activity will develop southwest of Bexar Country and then overspread the area by daybreak. This activity is not expected to be too heavy, but with already saturated grounds, some additional flooding will be possible. The last and final round of widespread rainfall will then develop out in the far western counties by the mid-morning hours as the upper low finally ejects to the east. High-res models show a line of showers and storms moving east across the CWA in the late morning and afternoon hours. Some of this activity could produce additional locally heavy rainfall and possibly a strong storm. Instability levels are lacking given the cool temperatures and lack of any breaks in the clouds expected. This should tamper severe chances but a strong storm with small hail is not totally out of the realm of possibilities. While the bulk of the rainfall and the biggest threat of heavy rain moves east with this last round, some residual light rain will be possible on the backside of the low across the CWA tomorrow evening through the early morning hours as the upper low moves across the area. No heavy rainfall is really expected from this activity and will not make any changes to the expiration time of the Flash Flood Watch which is currently set to expire at 7 pm this evening. While much of the eastern half of the area saw beneficial rainfall in the past 12 hours, the western counties will get their round this morning and in the early afternoon. Additional rainfall totals from now through the end of the event should average 1-3 inches for most of the area with isolated higher amounts. Things finally dry out for Sunday with the sun hopefully making an appearance once again. Highs Sunday should top out in the middle 80s to middle 90s. Went slightly cooler than the blends to account for the slightly cooler temperatures expected with how moist the ground is expected to be. LONG TERM (Sunday Night through Friday)... A dryline will move toward the I-35 corridor Monday allowing temperatures to soar into the upper 80s to middle 90s across the CWA. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. This will lead to slight chances of showers and thunderstorms for the area along and east of I-35 Monday evening. Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for an isolated strong to severe storm. A cold front and upper level trough will move across our area Monday night into Tuesday. Upward forcing by these features will generate isolated to widely scattered showers and thunderstorms over the eastern half of the CWA where moisture will be deepest. Convective parameters are forecast to decrease Monday night into Tuesday, however there still may be sufficient instability and shear for strong storms. Dry northwesterly flow aloft will bring fair weather Wednesday through Friday. Temperatures will average within a degree or two of normal for mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 63 85 69 90 / 100 70 - 0 - Austin Bergstrom Intl Airport 73 62 86 68 90 / 100 70 - 0 - New Braunfels Muni Airport 74 63 88 70 92 / 90 40 - 0 - Burnet Muni Airport 71 61 84 67 91 / 100 80 - 0 - Del Rio Intl Airport 76 61 95 66 96 / 90 20 0 0 0 Georgetown Muni Airport 72 62 85 68 90 / 100 80 10 0 - Hondo Muni Airport 77 60 91 66 95 / 90 20 0 0 0 San Marcos Muni Airport 73 62 87 68 91 / 90 50 - 0 - La Grange - Fayette Regional 74 66 85 71 90 / 90 80 10 0 - San Antonio Intl Airport 74 63 87 68 92 / 90 30 - 0 - Stinson Muni Airport 76 63 90 69 93 / 90 30 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop- Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-Gonzales- Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-Travis-Wilson. && Short-Term/Aviation...Hampshire Long-Term...05
Hazardous weather outlook, May 1, 11:33 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1133 AM CDT Sat May 1 2021 TXZ171>173-183>194-202>209-217>225-228-021045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1133 AM CDT Sat May 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Numerous showers and scattered thunderstorms are forecast to continue this afternoon into evening. Up to 3 inches of additional rainfall can be expected. This could lead to additional flash flooding. In addition, a strong storm is possible with gusty winds and hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Special weather statement, May 1, 9:24 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
924 AM CDT Sat May 1 2021
TXZ203-218-011500-
Uvalde TX-Zavala TX-
924 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UVALDE AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 1000 AM CDT...
At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of La Pryor, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
La Pryor, Batesville, Washer and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2877 10001 2890 10011 2894 10011 2919 9980
2897 9962
TIME...MOT...LOC 1423Z 233DEG 27KT 2890 10001
RUNYENSpecial weather statement, May 1, 10:02 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT Sat May 1 2021
TXZ202>204-218-219-011545-
Frio TX-Uvalde TX-Kinney TX-Medina TX-Zavala TX-
1002 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...EAST
CENTRAL KINNEY...UVALDE...EASTERN ZAVALA AND WESTERN FRIO COUNTIES
UNTIL 1045 AM CDT...
At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cline to 6 miles northwest of Batesville
to near Loma Vista. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Uvalde, La Pryor, Batesville, Laguna, Knippa, Blewett, Concan,
Washer, Uvalde Estates, Cline, Divot, Reagan Wells, Loma Vista,
Bluff, Frio Town, Las Colonias and Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2961 9980 2911 9926 2874 9922 2873 9981
2904 9993 2936 10032
TIME...MOT...LOC 1502Z 258DEG 24KT 2935 10009 2902 9969 2875 9964
RUNYENSpecial weather statement, May 1, 10:36 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1036 AM CDT Sat May 1 2021
TXZ203-204-218-219-011630-
Frio TX-Uvalde TX-Medina TX-Zavala TX-
1036 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...UVALDE...EASTERN ZAVALA
AND FRIO COUNTIES UNTIL 1130 AM CDT...
At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Concan to 11 miles south of Sabinal to 8
miles west of Divot. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Uvalde, Pearsall, Hondo, Devine, Batesville, Sabinal, Natalia, North
Pearsall, Moore, Goldfinch, D'Hanis, Hilltop, Noonan, Quihi, Concan,
Dunlay, Reagan Wells, Utopia, Bader and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9914 2931 9888 2869 9882 2868 9958
2910 9967 2950 10005 2962 9979
TIME...MOT...LOC 1535Z 256DEG 27KT 2942 9974 2916 9947 2874 9940
RUNYENLocal storm report, May 1, 10:38 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM TSTM WND DMG 1 NW EAGLE PASS 28.72N 100.51W
05/01/2021 MAVERICK TX TRAINED SPOTTER
DOWNED POWER POLES NEAR THE INTERSECTION OF
CLEVELAND ST. AND JEFFERSON ST. IN EAGLE
PASS. TIME ESTIMATED VIA RADAR.
&&
MBSpecial weather statement, May 1, 11:31 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 AM CDT Sat May 1 2021
TXZ187-204-205-219>221-011730-
Frio TX-Atascosa TX-Bexar TX-Medina TX-Bandera TX-Wilson TX-
1131 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...SOUTHEASTERN BANDERA...
EASTERN FRIO...ATASCOSA...WEST CENTRAL WILSON AND BEXAR COUNTIES
UNTIL 1230 PM CDT...
At 1131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Hill Country State Natural
Area to near Devine to 11 miles northwest of Zella. Movement was east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Pleasanton, Pearsall, Hondo, Devine, Jourdanton, Poteet,
Castroville, Charlotte, Christine, Stinson Municipal Airport,
Campbellton, Leon Valley, Helotes, Fair Oaks Ranch, Alamo Heights,
Terrell Hills, Shavano Park, Cross Mountain and Lytle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2865 9906 2918 9910 2960 9934 2974 9866
2932 9833 2865 9830
TIME...MOT...LOC 1631Z 255DEG 25KT 2949 9920 2918 9895 2869 9893
RUNYENSpecial weather statement, May 1, 12:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 PM CDT Sat May 1 2021
TXZ205>207-220-221-011815-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
1230 PM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
ATASCOSA...WILSON...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 115
PM CDT...
At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sea World to 6 miles south of Stinson
Municipal Airport to Pleasanton. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Pleasanton,
Selma, Floresville, Jourdanton, Poteet, Poth, Stinson Municipal
Airport, San Antonio Int Airport, Randolph AFB, Leon Valley, Kirby,
Alamo Heights, Windcrest, Terrell Hills and Garden Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2921 9860 2947 9879 2975 9831 2943 9803
2899 9805 2889 9818 2886 9857
TIME...MOT...LOC 1730Z 243DEG 27KT 2945 9864 2925 9847 2897 9848
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:01 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 8:17 PM CDT | Special Weather Statement | EWX | Terrell | 28 min |
| Apr 30, 8:22 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 50 min |
| Apr 30, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Apr 30, 11:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 3:09 AM CDT | Areal Flood Advisory | EWX | Lavaca | 51 min |
| May 1, 3:57 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 1, 8:10 AM CDT | Special Weather Statement | EWX | Maverick | 35 min |
| May 1, 8:23 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| May 1, 9:10 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| May 1, 9:24 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| May 1, 9:55 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| May 1, 10:02 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 43 min |
| May 1, 10:36 AM CDT | Special Weather Statement | EWX | Frio, Medina, Uvalde | 54 min |
| May 1, 10:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Medina | 3 hr |
| May 1, 11:15 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 1, 11:18 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 1, 11:31 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Medina | 59 min |
| May 1, 11:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Medina | 4 hr |
| May 1, 12:01 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 1, 12:09 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 1, 12:40 PM CDT | River Flood Warning | EWX | Bexar | 32 hr |
| May 1, 1:03 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 1, 1:14 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Karnes, Wilson | 61 min |
| May 1, 1:22 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| May 1, 1:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
| May 1, 2:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 1, 2:07 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 38 min |
| May 1, 2:27 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 1, 2:44 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 1, 2:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 1, 3:39 PM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| May 1, 4:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 1, 4:25 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 4:31 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 44 min |
| May 1, 6:13 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| May 1, 6:53 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.